Identifiability of the sign of covariate effects in the competing risks model

Ming Sum, Simon LO, Ralf A. WILKE*

*Corresponding author for this work

Research output: Journal PublicationsJournal Article (refereed)

Abstract

We present a new framework for the identification of competing risks models, which also include Roy models. We show that by establishing a Hicksian-type decomposition, the direction of covariate effects on the marginal distributions of the competing risks model can be identified under weak restrictions. Our approach leaves the marginal distributions and their joint distribution completely unspecified, except that the associated copula is invariant in the covariates. Results from simulations and two data examples suggest that our method often outperforms existing comparable approaches in terms of the range of durations for which the direction of the covariate effect is identified, particularly for long duration.
Original languageEnglish
Pages (from-to)1186-1217
Number of pages32
JournalEconometric Theory
Volume33
Issue number5
DOIs
Publication statusPublished - 1 Oct 2017

Fingerprint Dive into the research topics of 'Identifiability of the sign of covariate effects in the competing risks model'. Together they form a unique fingerprint.

  • Cite this